MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RELIANCE 4-FRONT?; IMPLANTABLE LEAD

BOSTON SCIENTIFIC CORPORATION RELIANCE 4-FRONT?; IMPLANTABLE LEAD
Model Number 0662
Medical Device Problem Codes High impedance (1291); High Capture Threshold (3266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a routine follow up, this right ventricular (rv) lead was found to exhibit high pacing thresholds and high pacing impedances within normal limits (wnl).The health care professional (hcp) called technical services (ts) and requested further review of the stored data.Upon review, ts determined that there was a gradual increase in rv lead pacing thresholds and pacing impedances that remained within normal limits (wnl) over the past six months.Ts discussed possible causes with the hcp.At this time, the rv lead remains in service.No adverse patient effects were reported.Subsequently, additional information was received that reported that a lead revision procedure was performed.This right ventricular (rv) lead was explanted and replaced with a new lead due to impedance issues.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, visual examination of the lead noted calcification of body fluids on the lead tip.Resistance and pressure tests were completed to assess lead electrical performance and inner insulation integrity.Measurements throughout these tests were within normal limits.Analysis determined that the increased impedance measurements may have been impacted by the calcification of body fluids on the lead tip.Calcification, the process in which layers of calcium build up on a surface (e.G., leads), is a patient condition that develops over time in some populations.The mechanism of calcification is assumed to be associated with cell devitalization and accumulation of cellular debris following implantation.Past experience has shown that as calcified material builds up on the electrode surfaces of a lead, impedance measurements increase.
 
Event or Problem Description

Brand Name
RELIANCE 4-FRONT?
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key21044955
Report Number2124215-2024-82514
Device Sequence Number3417799
Product Code NVY
UDI-Device Identifier00802526592850
UDI-Public(01)00802526592850(17)240722(21)191354
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P910073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/22/2024
Device Model Number0662
Device Catalogue Number0662
Device Lot Number191354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient SexMale